MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number ROTAFLOW DRIVE UNIT, BLUE
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred in china.It was reported that the rotaflow drive makes noise when the speed increases.The incident occurred during use.The device was exchanged without consequences for the patient.No harm to any person has been reported.Due to the exchange of the device during use a report is required.The rotaflow console with s/n: (b)(6) and the affected rotaflow drive (rfd) with s/n: (b)(6) were investigated by a getinge field service technician.The technician could confirm the reported failure "device makes noise".However, the noise has no influence on the functions of the rotaflow drive, as the rfd functions normally.No parts were replaced.The field service technician has recommended the repair of the rfd as a precaution; however, customer has not yet accepted the repair.Based on the investigation results the reported failure could be confirmed, but no malfunction of the device could be determined.The failure mode "rfd loud noise" can be linked to the following most possible root causes according to the rotaflow risk management file: falling of rotaflow system (broken holder, user routine violence), collision with environment during patient transport, user trips over cables or tubes, loosening of fastening (wrong installation, aging), system falls to ground (transport in non-fixed manner, user routine violation), general mechanic disturbances, noise.The review of the non-conformities has been performed on 2025-02-12 for the period of 2020-10-28 to 2025-02-09.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was produced in 2020-10-28.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.For the affected serial number within the timeframe of the search no additional complaint was found for the same issue.The customer will be informed about the results by the getinge sales and service unit.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿s trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.This event occurred on the chinese market on a significantly similar device to "base unit, rotaflow drive", which is sold in the us.For d4 unique identifier (udi)#, primary di number has been used for base unit, rotaflow drive with catalog number 701022161.Provided d4 serial number and h4 device manufacturer date correspond to device involved in the event, not available in us.
 
Event or Problem Description
The event occurred in china.It was reported that the rotaflow drive makes noise when the speed increases.The incident occurred during use.The device was exchanged without consequences for the patient.No harm to any person has been reported.Due to the exchange of the device during use a report is required.Complaint id: (b)(4).
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
This follow-up report is submitted exclusively to correct the date received by manufacturer previously and erroneously reported as 2025-09-11 in the follow-up report dated 2026-01-19.The accurate date received by manufacturer is 2025-09-10 as reflected in this submission.All investigation findings, assessments and conclusions remain unchanged and no new information is presented.
 
Additional Manufacturer Narrative
The field service technician has recommended the repair of the rfd as a precaution, however customer has not accepted the repair back then.Later on 2025-07-01 the customer decided to send in the rotaflow drive for repair.The drive was repaired at the supplier emtec on 2025-08-21 and was sent back to the customer on 2025-09-15.Based on the investigation results of the supplier, the reported failure could be confirmed as aging of the bearings, which was also confirmed in the follow up report 1.So the root cause was not changed but the fact that the drive was now repaired.These new information were not submitted right after receipt of the same as a follow up 2 report and therefore not in time to the authorities.However, and existing capa #1414066 will addressing this topic.
 
Event or Problem Description
(b)(4).

Brand Name
HEART LUNG MACHINE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key21408411
Report Number8010762-2025-0000066
Device Sequence Number20912031
Product Code KFM
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K991864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROTAFLOW DRIVE UNIT, BLUE
Device Catalogue Number701022161
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer05/05/2025
09/11/2025
09/10/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/07/2025
01/19/2026
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale